Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 159, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2013, 1:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 18, 2013, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:33 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 18, 11:33 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CDT TUE JUN 18 2013 .DISCUSSION... SCT CONVECTION REMAINS ONGOING THIS MORNING ACROSS NCNTRL LA...IN VC OF A WEAK SFC FRONT WHICH WAS EVIDENT A BIT EARLIER IN THE VISIBLE SATELLITE LOOPS JUST ENTERING UNION AND CLAIBORNE PARISHES AND EXTENDING W ALONG THE AR/LA LINE TO NEAR JXI...TO JUST S OF JDD...AND FARTHER W INTO NCNTRL TX. THE VIS LOOP ALSO INDICATES AN ELEVATED BNDRY AHEAD OF THE CNTRL TX CONVECTION EARLIER WHICH HAS SHIFTED E INTO NE...CNTRL AND SW LA INTO SE TX. WEAK PRESSURE RISES ACROSS AR HAS ALLOWED THE FRONT TO SAG A LITTLE FARTHER S INTO EXTREME NRN LA THIS MORNING...WITH THE MSAS SFC THETA-E PLOTS INDICATING RAINCOOLED AIR ALONG AN OUTFLOW BNDRY FROM EARLIER CONVECTION BISECTING NCNTRL LA FROM NEAR SHV...SE TO IER AND ESF. WRLY FLOW IN THE LOWEST 3 KM HAS YIELDED ENOUGH CONVERGENCE ALONG THE SFC AND ATTENDANT 850MB TROUGH...AND NCNTRL LA OUTFLOW BNDRY FOR A PERSISTENT REGENERATION OF CONVECTION THIS MORNING WITH AID OF WEAK PVA ALOFT...BUT BELIEVE THIS SHOULD DIMINISH SOMEWHAT BY EARLY AFTERNOON AS THIS PVA GRADUALLY WEAKENS. FARTHER W...THE 16Z SFC ANALYSIS INDICATES AN OUTFLOW BNDRY FROM THE EARLY MORNING CNTRL TX CONVECTION WHICH HAS SLOWED AS IT ENTERED SE TX...AND EXTENDS ROUGHLY FROM A CLL...TO JUST E OF A CRS LINE. VIS IMAGERY AND MOSAIC RADAR LOOPS ALSO REVEAL AN MCV SPINNING JUST SW OF DFW...WHICH REMAINS PROGGED TO SHIFT ESE INTO E TX THIS AFTERNOON AND INTO NCNTRL LA THIS EVENING. THE AIR MASS REMAINS RELATIVELY UNTOUCHED ACROSS PORTIONS OF DEEP E TX LATE THIS MORNING...WITH SBCAPES OF 2500-3000 J/KG ALREADY AS OF 16Z. THUS...SCT CONVECTION SHOULD DEVELOP EXPAND ENE ACROSS E TX WITHIN THE NEXT COUPLE OF HOURS...WITH ISOLATED STRONG STORMS POSSIBLE OVER DEEP E TX GIVEN THE STRONGER INSTABILITY...AND INCREASE IN 0-6KM SHEAR AS IT APPROACHES 20-30KTS NEAR THE MCV. THE AIR MASS THAT HAS BEEN WORKED OVER FARTHER N AND E MAY STRUGGLE WITH MORE CONCENTRATED CONVECTION IN A LESS WEAKLY SHEARED AIR MASS...BUT GIVEN THE VERY SATURATED NATURE OF THE AIR MASS /THE KSHV 12Z RAOB REVEALED A PW OF 2.17 INCHES...AND A WARM LAYER OF 3.7KM DEEP/...IT SHOULD NOT TAKE MUCH TO YIELD ADDITIONAL CONVECTION GIVEN THE MYRIAD OF SFC BNDRYS IN PLACE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS AS THEY WILL BE EFFICIENT RAIN PRODUCERS...WITH AN ISOLATED FLOOD THREAT POSSIBLE ESPECIALLY WHERE STORMS TRAIN. COCORAHS REPORTS FROM NEAR MINDEN LA HAVE REPORTED 5.5-6.25 INCHES OF RAIN IN THE LAST 24 HRS...WITH 4.5-5+ INCHES OF THIS FALLING EARLY THIS MORNING. AND HOURLY RAIN RATES AS CONVECTION MOVED OVER KSHV WAS NEAR 2.50 IN/HR. HAVE CONCENTRATED HIGH CHANCE POPS GENERALLY ALONG/S OF I-20 ACROSS E TX/N LA TODAY...S OF THE FRONT AND AHEAD OF THE APPROACHING MCV. HAVE TAPERED POPS TO LOW CHANCE AND SLIGHT CHANCE FARTHER N ACROSS EXTREME NE TX/SW AR...AND HAVE DROPPED POPS TODAY FOR SE OK AND THE FAR NRN SECTIONS OF SW AR. THE EXTENSIVE CLOUD COVER AND CONVECTION WILL LIMIT AFTERNOON HEATING...THUS HAVE LOWERED TEMPS A FEW DEGREES INTO THE MID/UPPER 80S AREAWIDE. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... MAIN CONCERN FOR THE 18/18Z TAF ISSUANCE WILL BE FLIGHT HAZARDS FROM SCATTERED TSTMS WHICH WILL PREVAIL FOR MUCH OF THE AFTERNOON INTO THIS EVENING. A WEAK FRONTAL BOUNDARY NEAR A KELD TO KJDD LINE WILL BE THE DIVIDING LINE BETWEEN MORE NUMEROUS STORMS TO THE SOUTH AND ONLY ISOLATED COVERAGE NORTH. EXPECT MOSTLY VFR FLIGHT WEATHER OUTSIDE OF THE CONVECTIVE AREAS...BUT NEAR STORMS EXPECT MVFR/IFR CONDITIONS ALONG WITH MODERATE TO SEVERE TURBULENCE AND SURFACE WIND GUSTS UP TO 35 KTS. THE FRONT WILL DRIFT SOUTH TONIGHT AND MOST OF THE CONVECTION WILL REMAIN SOUTH OF THE BOUNDARY. HOWEVER AFTER 08Z AND CONTINUING THROUGH 14Z WEDNESDAY....MUCH OF THE AREA ALONG AND SOUTH OF INTERSTATE 20 MAY EXPERIENCE MVFR TO BRIEFLY IFR CIGS AND SOME MVFR VISIBILITY DUE TO FOG. SURFACE WIND WILL BE DETERMINED BY FRONTAL LOCATION...BUT GENERALLY IN THE 5 TO 10 KT RANGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 72 92 73 94 / 50 20 20 10 10 MLU 87 70 92 71 94 / 60 20 20 10 10 DEQ 87 66 91 69 92 / 10 10 10 10 10 TXK 86 69 91 71 92 / 20 20 10 10 10 ELD 86 67 92 69 93 / 40 20 10 10 10 TYR 86 72 91 74 93 / 50 20 20 10 10 GGG 87 71 92 73 94 / 50 20 20 10 10 LFK 89 73 93 73 94 / 50 30 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/14
Hazardous weather outlook, Jun 18, 11:57 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT TUE JUN 18 2013 ARZ050-051-059>061-070-OKZ077-TXZ096-097-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE- 1157 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138- 149>153-165>167-191100- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1157 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK SURFACE FRONT WILL DRIFT SOUTH ACROSS EAST TEXAS AND NORTHCENTRAL LOUISIANA THIS AFTERNOON BEFORE BECOMING STATIONARY THIS EVENING. A VERY TROPICAL AIR MASS IS IN PLACE ACROSS THE AREA...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO REDEVELOP OVER NORTHCENTRAL LOUISIANA THIS AFTERNOON AS WEAK UPPER LEVEL DISTURBANCES SHIFT EAST ATOP THE FRONT. ANOTHER STRONGER UPPER LEVEL DISTURBANCE OVER NORTHCENTRAL TEXAS WILL MOVE EAST SOUTHEAST INTO EAST TEXAS THIS AFTERNOON...AND AID IN THE DEVELOPMENT OF ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT...SPREADING EAST INTO NORTHCENTRAL LOUISIANA TONIGHT. ALTHOUGH SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...WITH ANY TRAINING OF THUNDERSTORMS POSSIBLY RESULTING IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY ACROSS EAST TEXAS AND NORTH LOUISIANA...AS THE WEAK SURFACE FRONT BEGINS TO SLOWLY RETURN NORTHWARD. DAYTIME HEATING AND RESULTANT INSTABILITY MAY CONTRIBUTE TO ISOLATED STRONG THUNDERSTORMS DEVELOPING DURING THE DAY...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:11 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Jun 18, 1:25 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion | 110 min |
| Jun 18, 2:35 PM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Webster | 115 min |
| Jun 18, 3:10 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 50 min |
| Jun 18, 3:54 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 51 min |
| Jun 18, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.